Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Cheyenne, WY

June 26, 2011Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2011, 4:39 PM MDT for Dawes County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 4:39 PM MDT (22:39 UTC)
Expired
Jun 26, 2011, 5:14 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 137 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS55 KCYS 262239
SVRCYS
NEC045-262330-
/O.NEW.KCYS.SV.W.0081.110626T2239Z-110626T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 530 PM MDT

* AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTH OF CHADRON AIRPORT...OR 14 MILES NORTH OF CHADRON...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4279 10279 4292 10327 4300 10324 4300 10279
TIME...MOT...LOC 2239Z 283DEG 28KT 4301 10301
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
3 follow-up statements
191 
WWUS55 KCYS 262253
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT SUN JUN 26 2011

NEC045-262330-
/O.CON.KCYS.SV.W.0081.000000T0000Z-110626T2330Z/
DAWES NE-
453 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAWES COUNTY UNTIL 530 PM MDT...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
NORTHEAST OF CHADRON...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4279 10279 4286 10304 4300 10306 4300 10279
TIME...MOT...LOC 2253Z 283DEG 28KT 4299 10286
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
830 
WWUS55 KCYS 262256
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT SUN JUN 26 2011

NEC045-262330-
/O.CON.KCYS.SV.W.0081.000000T0000Z-110626T2330Z/
DAWES NE-
456 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAWES COUNTY UNTIL 530 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
NORTHEAST OF CHADRON...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4279 10279 4283 10294 4300 10300 4300 10279
TIME...MOT...LOC 2257Z 283DEG 28KT 4298 10282
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
168 
WWUS55 KCYS 262314
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT SUN JUN 26 2011

NEC045-262324-
/O.CAN.KCYS.SV.W.0081.000000T0000Z-110626T2330Z/
DAWES NE-
514 PM MDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED FROM THIS 
STORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4279 10279 4283 10294 4300 10300 4300 10279
TIME...MOT...LOC 2314Z 283DEG 28KT 4295 10264

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:38 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 26, 1:38 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT SUN JUN 26 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY.

TONIGHT...CONVECTIVE PARAMETERS LOOK QUITE FAVORABLE FOR A DECENT
SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING NORTH OF A CASPER TO
SIDNEY LINE...AND ESPECIALLY ACROSS THE WESTERN NEBRASKA PANHANDLE...
PARTICULARLY THE SOUTHERN COUNTIES OF THE PANHANDLE.

AT 1 PM...THE COLD FRONT WAS POISED JUST NORTH OF CONVERSE AND
NIOBRARA COUNTIES WITH TEMPERATURES IN THE 50S AND 60S AT SHERIDAN
AND GILLETTE. ACROSS OUR COUNTIES...TEMPERATURES WERE IN THE 70S AND
80S. LOW LEVEL MOISTURE HAD MIXED OUT WEST OF A DOUGLAS TO CHEYENNE
LINE WITH 1 PM DEWPOINTS IN THE 20S AND 30S AND SOME LOWER 40S...WHILE
IN THE MORE SOUPY LOW LEVEL AIRMASS...DEWPOINTS WERE MAINLY THE 50S
AND 60S EAST OF A DOUGLAS TO CHEYENNE LINE. IMPRESSIVE MID 60S
DEWPOINTS AT ALLIANCE AND SIDNEY AT 1 PM.

WE HAD ONE WARNING VERIFIED THIS MORNING AROUND 9 AM WHEN A LINE OF
SEVERE THUNDERSTORMS MOVED SOUTHEAST ACROSS DAWES COUNTY NEBRASKA
AND CHADRON PRODUCING 1.25 INCH DIAMETER HAIL. THESE STORMS LIKELY
LEFT OUTFLOW BOUNDARIES WHICH WILL HELP CONVECTIVE INITIATION THIS
AFTERNOON ALONG WITH OTHER FACTORS.

AS A SHORTWAVE TROUGH ALOFT PROPAGATES EASTWARD ACROSS MONTANA AND
NORTHERN WYOMING THIS AFTERNOON...THE ASSOCIATED COLD FRONT WILL
SLIDE SLOWLY SOUTHWARD ACROSS OUR COUNTIES THIS EVENING.

WITH PROGGED INSTABILITY AND WIND SHEAR...AND ADEQUATE FRONTAL
LIFTING NEAR PEAK HEATING...EXPECTING SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP THIS AFTERNOON INITIALLY ALONG A DOUGLAS TO
CHADRON LINE...WITH STORMS DEVELOPING AND PROPAGATING SOUTHWARD
ALONG THE SOUTHWARD MOVING COLD FRONT. DECENT LOW LEVEL MOISTURE...
INSTABILITY...ALONG WITH PROGGED WIND SHEAR SUGGESTS THAT SOME OF
THE STORMS THIS AFTERNOON AND EVENING IN THE STORM PREDICTION CENTER
DAY ONE SLIGHT RISK AREA WILL BECOME SEVERE...PRODUCING LARGE HAIL
AND DAMAGING WINDS.

850/700 MB THETA-E PROGS SHOW A WELL PRONOUNCED 850 MB THETA-E RIDGE
AXIS FROM WESTERN NEBRASKA SOUTHEAST INTO NORTHERN KANSAS...WITH
IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE NOTED ACROSS THE
KIMBALL AND SIDNEY AREAS...THUS BELIEVE THE GREATEST RISK FOR SEVERE
THUNDERSTORMS WILL BE OVER THE CENTRAL AND SOUTHERN PANHANDLE
COUNTIES THROUGH THIS EVENING WHERE LOW LEVEL CONVERGENCE WILL BE
MAXIMIZED ALONG THE NORTHWEST TO SOUTHEAST ORIENTED INSTABILITY
AXIS. STRONG TO SEVERE THUNDERSTORMS EXPECTED TO CONTINUE WELL INTO
THE EVENING HOURS WITH COLD FRONTAL LIFTING AND IMPRESSIVE LOW LEVEL
MOISTURE ADVECTION FEEDING THE THUNDERSTORMS ON SOUTHEAST WINDS. AN
ISOLATED TORNADO NOT OUT OF THE QUESTION BASED ON HELICITY
PARAMETERS AND PROGGED INSTABILITY...ESPECIALLY FROM CHADRON SOUTH
TO SIDNEY. THUNDERSTORM CHANCES MUCH LESS WEST OF INTERSTATE 25 THIS
EVENING WITH DRY LOW LEVELS.

MONDAY...MORE QUIESCENT AND COOLER DAY ON TAP IN THE WAKE OF THE COLD
FRONT AND WITH RIDGING ALOFT. 850/700 MB THETA-E RIDGE AXISES WILL
LIE NORTH TO SOUTH ACROSS OUR WESTERN COUNTIES IN THE AFTERNOON.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ON TAP IN THE AFTERNOON
MAINLY WEST OF INTERSTATE 25. FURTHER EAST...THE ATMOSPHERE WILL BE
TOO STABLE TO SUPPORT THUNDERSTORM INITIATION.

MONDAY NIGHT...LOW LEVEL RETURN SOUTHERLY WIND DEVELOP ALLOWING LOW
LEVEL RETURN FLOW TO COMMENCE...AS HAPPENS QUITE QUICKLY IN
SOUTHEAST WYOMING AND WESTERN NEBRASKA. THUS...THE ATMOSPHERE WILL
LOAD UP AGAIN ON LOW LEVEL MOISTURE.

TUESDAY...MORE TYPICAL SUMMERLIKE PATTERN PREVAILS WITH WEST
SOUTHWEST FLOW ALOFT...500 MB HEIGHTS NEAR 588 DEKAMETERS...BRISK
SOUTHERLY WINDS AT LOW LEVELS AND WARM MID LEVEL TEMPERATURES.
IMPRESSIVE AND WELL PRONOUNCED 850/700 MB THETA-E RIDGE AXISES
PREVAIL OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA IN THE
AFTERNOON WITH SURFACE BASED CAPE VALUES OF 2500-3000
JOULES/KILOGRAM ACROSS WESTERN NEBRASKA AND 1000-2000 J/KG ACROSS
EASTERN WYOMING EAST OF INTERSTATE 25. ALTHOUGH CAPE VALUES WILL BE
IMPRESSIVE...WARM MID LEVEL TEMPERATURES FROM 16-18C WILL LIKELY
PROVIDE ENOUGH CONVECTIVE INHIBITION TO SEVERELY LIMIT CONVECTIVE
INITIATION. IN ANY CASE...WILL CONTINUE WITH 10 TO 20 PERCENT
THUNDERSTORM CHANCES IN THE AFTERNOON FROM DOUGLAS TO CHEYENNE FOR
THE SLIGHT CHANCE OF THUNDERSTORMS ABLE TO OVERCOME THE CONVECTIVE
INHIBITION AND WARM LAYER ALOFT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

UPPER RIDGE MOVES OFF TO THE EAST TUESDAY EVENING WITH SOUTHWEST
WINDS INCREASING ACROSS SOUTHERN WYOMING. THIS DUE TO A CLOSED LOW
MOVING INTO NORTHERN NEVADA AND A FAIRLY TIGHT PRESSURE GRADIENT
DEVELOPING OVER WESTERN WYOMING. 700MB WINDS INCREASE TO 35 TO
40KTS BY WEDNESDAY MORNING...INCREASING TO 40-45KTS WEDNESDAY
AFTERNOON. DEFINITELY A WINDY DAY IN STORE FOR
WEDNESDAY...PERSISTING INTO THURSDAY. GFS BRINGS QUITE A SLUG OF
MOISTURE INTO THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. ECMWF
HOLDS MOISTURE BACK WEST AND IS FORECASTING QUITE A BIT LESS. THIS
SEEMS A LOT MORE REALISTIC AND HAVE GONE WITH THE ECMWF SOLUTION.
KEPT THE INHERITED SLIGHT CHANCE POPS FOR OUR WESTERN ZONES GOING
AND WILL WAIT TO SEE HOW SOLUTIONS SHAKE OUT ON LATER RUNS BEFORE
INCREASING POPS ANYMORE. WEDNESDAY LOOKS TO BE OUR WARMEST
DAY...WITH 700MB TEMPERATURES +16C OVER SOUTHERN WYOMING...+18C
OUT OVER THE PANHANDLE.

BOTH THE GFS AND ECMWF SHOW A COOL DOWN FRIDAY WITH 700MB
TEMPERATURES DROPPING TO AROUND +8 TO +10C. WARMER TEMPERATURES
RETURN FOR THE WEEKEND THOUGH AS UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA.

&&

.AVIATION...18Z TAFS

VFR PRIMARILY WITH TEMPO IFR CONDITIONS IN TSTMS FOR OUR NEBRASKA
PANHANDLE TAFS LATER THIS AFTERNOON. DO NOT FORESEE ANY IFR
RETURNING TONIGHT IN THE PANHANDLE AS THE COLD FRONT WILL BE
THROUGH AND SURFACE WINDS WILL BE DOWNSLOPING OFF THE LARAMIE RANGE.

&&

.FIRE WEATHER...

AFTER TODAY...HIGH PRESSURE AND WARMER TEMPERATURES ARE EXPECTED
THROUGH MOST OF THE WEEK. DRY CONDITIONS AND GUSTY WEST WINDS WILL
PREVAIL DURING THE AFTERNOON WITH MINIMUM HUMIDITIES FALLING INTO
THE LOW TO MID TEENS ACROSS WYOMING. THE NEBRASKA PANHANDLE WILL
FAIR A LITTLE BETTER WITH RECENT RAINFALL. EXPECT POOR RH
RECOVERIES OVERNIGHT WEST OF THE LARAMIE RANGE WITH EXCELLENT
RECOVERIES OVER THE PANHANDLE. FUELS ARE STILL GREEN...BUT WILL
DRY OUT SIGNIFICANTLY THIS UPCOMING WEEK.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND
MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER
NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR EVEN START TO
FALL THIS WEEK ACROSS THE LOWER NORTH PLATTE RIVER. AFTER A BRIEF
COOL DOWN MONDAY...VERY WARM TEMPERATURES ARE FORECAST DURING THE
WEEK WHICH WILL RESULT IN GREATER MOUNTAIN SNOW MELT.
HOWEVER...WITH THE AREAL SNOW PACK IN THE MOUNTAINS IS NOT AS
LARGE AS LAST MONTH...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN
AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...RUBIN
LONG TERM/AVIATION/FIRE WEATHER/HYDROLOGY...CLAYCOMB
Hazardous weather outlook, Jun 26, 11:40 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MDT SUN JUN 26 2011

NEZ054-WYZ103>106-109>119-271200-
KIMBALL-NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1140 AM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A CASPER TO SIDNEY LINE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS
ALONG AND NEAR THE SLIGHT RISK AREA FROM CASPER TO CHEYENNE WILL
BECOME STRONG...AND A FEW STORMS COULD BECOME SEVERE...BY MID TO
LATE AFTERNOON AS A COLD FRONT ADVANCES SOUTHWARD ACROSS SOUTHEAST
WYOMING.

A FEW OF THE STORMS ACROSS ALBANY...PLATTE AND LARAMIE COUNTIES WILL
BECOME STRONG AND A FEW STORMS MAY BECOME SEVERE...PRODUCING 1 INCH
DIAMETER HAIL OR LARGER AND WIND GUSTS OF 58 MPH OR HIGHER. STORM
MOVEMENT WILL BE NORTHEAST AT 25 MPH. THUNDERSTORMS WILL END BY LATE
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY
AND THURSDAY. VERY WARM TEMPERATURES TUESDAY THROUGH THURSDAY
WILL INCREASE THE MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING
ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-055-095-096-WYZ101-102-107-108-271200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
1140 AM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A CASPER TO SIDNEY LINE.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON
OVER CONVERSE AND NIOBRARA COUNTIES AND THE NORTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE ALONG A SOUTHWARD ADVANCING COLD FRONT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE SOUTHWARD
ADVANCING COLD FRONT LATE THIS AFTERNOON AND THIS EVENING ACROSS
PLATTE AND GOSHEN COUNTIES AS WELL AS THE CENTRAL AND SOUTHERN
PORTIONS OF THE WESTERN NEBRASKA PANHANDLE.

BECAUSE OF ADEQUATE INSTABILITY AND WIND SHEAR...SOME OF THE
THUNDERSTORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON AND EVENING
WITH THE GREATEST THREAT AREA ACROSS THE WESTERN NEBRASKA PANHANDLE
WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MOST PREVALENT AND
LOW LEVEL CONVERGENCE WILL BE MAXIMIZED.

STORM MOVEMENT WILL BE TO THE NORTHEAST AT 25 MPH.

THREATS FROM SEVERE THUNDERSTORMS WILL BE ONE INCH OR LARGER
DIAMETER HAIL...DAMAGING WIND GUSTS OF 58 MPH OR HIGHER AND HEAVY
RAIN.

A FEW OF THE SEVERE STORMS ACROSS THE NEBRASKA PANHANDLE WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL WITH DIAMETERS GREATER THAN TWO
INCHES AS WELL AS ISOLATED TORNADOES THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL
CONTINUE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jun 26, 3:03 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT SUN JUN 26 2011

NEZ095-WYZ101-102-107-108-262200-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN
COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-
303 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EXTREME
SOUTHEASTERN CONVERSE...EXTREME NORTHWESTERN SIOUX...SOUTHERN
NIOBRARA AND EXTREME NORTHWESTERN GOSHEN COUNTIES UNTIL 400 PM MDT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
LUSK TO 9 MILES NORTHEAST OF GLENDO...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
RURAL SOUTHERN NIOBRARA COUNTY THROUGH 400 PM MDT
RURAL NORTHEASTERN PLATTE COUNTY THROUGH 400 PM MDT
RURAL SOUTHEASTERN NIOBRARA COUNTY THROUGH 400 PM MDT
RURAL NORTHWESTERN GOSHEN COUNTY THROUGH 400 PM MDT
RURAL NORTHWESTERN SIOUX COUNTY THROUGH 400 PM MDT
RURAL NORTHERN GOSHEN COUNTY THROUGH 400 PM MDT
RURAL WESTERN SIOUX COUNTY THROUGH 400 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jun 26, 3:29 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT SUN JUN 26 2011

WYZ101-102-262215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
329 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND CENTRAL
NIOBRARA COUNTIES UNTIL 415 PM MDT...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MANNING RANCH...OR 24 MILES
NORTHEAST OF DOUGLAS...MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LANCE CREEK AROUND 350 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

RUBIN
Local storm report, Jun 26, 3:45 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             CHADRON                 42.83N 103.00W
06/26/2011  E1.00 INCH       DAWES              NE   TRAINED SPOTTER

            HAIL BROKE OUT WINDOW IN HOUSE

&&

GCLAYCOM
Special weather statement, Jun 26, 4:01 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT SUN JUN 26 2011

WYZ101-102-262245-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
401 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND CENTRAL
NIOBRARA COUNTIES UNTIL 445 PM MDT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF DOUGLAS...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

AT 349 PM MDT...THIS STORM PRODUCED A 46 MPH WIND GUST AT THE
DOUGLAS AIRPORT.

THIS STORM WILL BE NEAR...
LOST SPRINGS AROUND 420 PM MDT.
KEELINE AROUND 430 PM MDT.
MANVILLE AROUND 440 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 126 AND
131.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

RUBIN
Special weather statement, Jun 26, 4:20 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT SUN JUN 26 2011

NEZ095-WYZ102-262300-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
420 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN SIOUX AND
SOUTHERN NIOBRARA COUNTIES UNTIL 500 PM MDT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KEELINE...OR 12 MILES WEST OF LUSK...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MANVILLE AROUND 425 PM MDT.
LUSK AROUND 435 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jun 26, 4:23 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT SUN JUN 26 2011

NEZ002-095-262330-
DAWES NE-NORTH SIOUX NE-
423 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN
DAWES COUNTIES UNTIL 530 PM MDT...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF AGATE DAM RESERVOIR...OR 23
MILES SOUTH OF EDGEMONT...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
AGATE DAM RESERVOIR AROUND 440 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:45 PM MDTTornado WarningCYSBanner, Kimball30 min
Jun 25, 7:11 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball23 min
Jun 25, 7:12 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux46 min
Jun 25, 7:24 PM MDTTornado WarningCYSCheyenne36 min
Jun 25, 7:47 PM MDTTornado WarningCYSCheyenne28 min
Jun 25, 7:55 PM MDTSevere Thunderstorm WarningCYSBox Butte, Scotts Bluff, Sioux48 min
Jun 25, 8:13 PM MDTTornado WarningCYSCheyenne32 min
Jun 25, 8:43 PM MDTSevere Thunderstorm WarningCYSCheyenne47 min
Jun 26, 9:02 AM MDTSevere Thunderstorm WarningCYSDawes40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.